Alert archive / Connecticut / Special Weather Statements in 2021
Special Weather Statement, NWS New York, NY
NWS New York, NY issued this special weather statement at Jul 8, 2021, 4:06 PM EDT. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2021, 4:06 PM EDT (20:06 UTC)
- Expired
- Jul 8, 2021, 4:45 PM EDT
- In force
- 39 min
- Issued by
- NWS New York, NY
The radar
The Brookhaven radar (KOKX), 40 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 973 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
452
WWUS81 KOKX 082006
SPSOKX
Special Weather Statement
National Weather Service New York NY
406 PM EDT Thu Jul 8 2021
CTZ009-010-082045-
Southern Fairfield-Southern New Haven-
406 PM EDT Thu Jul 8 2021
...STRONG THUNDERSTORM WILL AFFECT COASTAL FAIRFIELD AND NEW HAVEN
COUNTIES...
At 404 PM EDT, strong thunderstorms were located over western Long
Island Sound. The strongest of these was located near Fairfield,
moving east at 25 mph.
Winds up to 40 mph, pea size hail, and heavy rain and possible with
these storms.
Locations that could be impacted include...
Bridgeport, New Haven, Stamford, Norwalk, Milford, Fairfield,
Stratford, Branford, Westport, Darien, Orange, West Haven, East Haven
and Woodmont.
LAT...LON 4132 7281 4125 7279 4123 7289 4125 7292
4119 7301 4120 7305 4117 7310 4114 7309
4116 7317 4111 7325 4112 7330 4103 7342
4101 7349 4109 7354 4119 7328
TIME...MOT...LOC 2004Z 257DEG 22KT 4111 7326
$$
GoodmanWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Jul 8, 4:01 PM EDT, 5 minutes earlier.
Area forecast discussion, Jul 8, 4:01 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service New York NY
401 PM EDT Thu Jul 8 2021
.SYNOPSIS...
A stalled front remains near the region tonight. Elsa then
approaches from the south this evening and impacts the area
late tonight into Friday morning. Please refer to the latest
forecast and track information on Elsa from the National
Hurricane Center. A trailing cold front crosses the region
Friday night. Weak high pressure briefly builds in this weekend
before a warm front moves in and pushes north of the area early
next week.
&&
.NEAR TERM /THROUGH FRIDAY/...
Severe thunderstorm watch 351 remains in effect for the entire
area until 9 pm. The main threat with these storms is damaging
winds and large hail, but an isolated tornado threat does exist,
especially along the frontal boundary in the vicinity of the
NYC metro, NE NJ, and Lower Hudson Valley.
There is also a flash flood threat as cells train over the same
area and ride along the frontal boundary. The flash flood watch
is now in effect for the entire area through Friday morning.
Showers and thunderstorms remain possible this evening with the
greatest threat across the western two thirds of the area.
Slightly cooler and more stable conditions reside across eastern
Long Island and southeast Connecticut. However, given the
proximity of the surface boundary, a strong to severe cell
cannot be ruled out.
There is also synoptic support to help sustain convection into
this evening with the region lying within the right entrance
region of an upper jet to the north. Probabilities increase from
west to east through this evening.
Attention then turns to Elsa which will track towards the region
tonight. There has not been much change to overall thinking with
impacts. The greatest threat continues to be from heavy rainfall
and flooding. The heaviest rainfall looks to fall from 06-12z
Friday, with the HREF continuing to support low end
probabilities of >1" per hour across NYC and the Lower Hudson
Valley for a few hours Friday morning. As mentioned above, the
Flash Flood Watch has been extended to include all of eastern
Long Island and southeast Connecticut.
Winds still appear to be a limited impact, but there are some
indications of potential of wind gusts 35-45 kt across eastern
Long Island and southern CT as the remnant circulation makes its
nearest approach Friday morning. Soundings also indicate
potential for deep mixing on the backside of the center, which
could support a brief period of gusty winds, 20-35 kt.
Otherwise, model guidance is in excellent agreement on the
remnants of Elsa departing the area to the north east after
14-16z. Conditions should rapidly improve behind Elsa with
subsidence in its wake. Temperatures should rebound well into
the 80s across the region, with potential for around 90 degrees
in urban northeast NJ.
A trailing cold front will be approaching late in the day. This
could bring a redevelopment of showers and thunderstorms well
north and west of NYC. Some concern as to how quickly they will
develop, but given destabilization in the afternoon and
departing subsidence, feel there could be convection developing
north west of NYC before 6 pm.
&&
.SHORT TERM /FRIDAY NIGHT/...
Upper shortwave axis will remain to the west Friday evening. The
trailing cold front looks to settle over the region in the
evening. CAMS are in a bit of disagreement on the coverage of
convection. Do not think it is out of the question for another
line, or broken line of showers and storms to cross the region
in the evening. Any stronger storm could bring damaging wind
gusts. Convection that does develop should be moving offshore
after midnight with the passage of the cold front.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
No major changes to the long term.
Upper ridge builds over the Atlantic through the long term.
This will result in a warming trend and increasing chances for
showers and thunderstorms. Southwest flow aloft tends to favor
interior/western zones for best chances, but there is some
uncertainty regarding the the position of the ridge and the
track and timing of the associated upper low to the north and
west. The CWA could be close enough to the storm track on the
northern periphery of the ridge to produce several rounds of
active wx. On the other hand, a drier scenario would favor a few
airmass storms each day mainly over the interior. For now, the
blended approach was taken and the NBM followed.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
Mostly VFR through much of the day today, however IFR/MVFR for some
of the non-city terminals. Showers and TSTMs mainly from around the
city to points N and W this aftn. Remnants of Tropical Storm Elsa
approach this evening and will result in widespread moderate to
heavy rain with embedded thunderstorms after around 06Z Friday with
IFR conditions or lower. Can't rule out at least an iso TSTM Friday
aftn.
Winds S 10 to 15 kt with gusts to 20 kt possible. Winds become more
SE late, then E tonight with the approach of the remnants of Elsa.
Gusts after 07-09Z Friday locally up to 30kt mainly along the
immediate coast... KISP, KJFK, KGON, KBDR. With the center of the
tropical system moving to the east of the terminals, winds will turn
to the north toward daybreak, then northwest and west Friday
morning.
NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Amendments possible to include thunder for KJFK and KLGA this
afternoon as there is uncertainty in placement of thunderstorm
development this PM.
.OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
.Fri PM...VFR. Iso/sct TSTMs.
.Sat...Mainly VFR but isold shwrs and tstms possible.
.Sun - Tue... Mostly VFR, but...Chances for MVFR in shwrs and tstms.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Sub-advisory conditions remain on all waters into this evening.
Southerly winds ahead of Elsa's approach then begin to increase
tonight. Seas will build and winds increase through tonight.
Tropical storm conditions are then possible on the eastern
waters as Elsa passes through or nearby Friday morning. Have
issued an SCA for the Western Sound and NY Harbor as there could
be some gusts 25-30 kt late tonight into early Friday. Please
refer to the latest forecast and track information on Elsa from
the National Hurricane Center. Winds and seas slowly subside
late Friday into Friday night as Elsa departs well to the north
and east.
Seas continue to subside on Sat, with waves below 5 ft expected
by late day. Winds will be below SCA levels on all waters Sun-
Tue. Seas on the ocean may touch 5 ft at times Sun and Mon.
&&
.HYDROLOGY...
Flash flooding is possible with any storms this afternoon given
the moist airmass in place. Isolated flash flooding is possible
across northeast New Jersey and the Lower Hudson Valley.
Flooding is then again possible late tonight through Friday
morning with periods of heavy rain and potential thunderstorms,
2 to 3 inches of rainfall with locally higher amounts possible
during this time with the remnants of Elsa. Areas of poor
drainage/urban flooding are likely, with flash flooding and
flooding of fast reacting small rivers and streams possible.
Possible showers and thunderstorms Friday evening may also bring
at least minor urban flooding.
No hydrologic concerns from Saturday through Thursday.
&&
.TIDES/COASTAL FLOODING...
There remains a high risk of rip currents at ocean beaches through
Friday. Surf height of around 6 ft is expected on Friday long
period SE swells. There is a moderate risk of rip currents for
NYC and Nassau ocean beaches Saturday and a high risk for
Suffolk ocean beaches.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch through Friday morning for CTZ005>012.
Tropical Storm Warning for CTZ008-010>012.
NY...Flash Flood Watch through Friday morning for NYZ067>075-
078>081-176>179.
Tropical Storm Warning for NYZ078>081-179.
High Rip Current Risk until 9 PM EDT this evening for NYZ075-
080-081-178-179.
NJ...Flash Flood Watch through Friday morning for NJZ002-004-006-
103>108.
MARINE...Tropical Storm Warning for ANZ331-332-340-345-350-353-355.
Small Craft Advisory from 2 AM to 11 AM EDT Friday for ANZ335-
338.
&&
SYNOPSIS...DBR/DS
NEAR TERM...DS
SHORT TERM...DS
LONG TERM...DS/MW
AVIATION...JC
MARINE...DBR/DS
HYDROLOGY...DBR/DS
TIDES/COASTAL FLOODING...DSHazardous weather outlook, Jul 8, 9:40 AM EDT, 6 hours 26 minutes before
Hazardous Weather Outlook National Weather Service New York NY 940 AM EDT Thu Jul 8 2021 NYZ075-178-091345- Kings (Brooklyn)-Southern Queens- 940 AM EDT Thu Jul 8 2021 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Dangerous rip currents are also expected at ocean beaches on Friday. Flash flooding is possible late Thursday through Friday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ179-091345- Southern Nassau- 940 AM EDT Thu Jul 8 2021 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Tropical Storm Warning. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. Flash Flood Watch. Dangerous rip currents are also expected at ocean beaches on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ080-081-091345- Southwest Suffolk-Southeast Suffolk- 940 AM EDT Thu Jul 8 2021 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NJZ002-004-006-103>108-NYZ067>070-091345- Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union-Orange- Putnam-Rockland-Northern Westchester- 940 AM EDT Thu Jul 8 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ005>007-009-NYZ071>074-176-177-091345- Northern Fairfield-Northern New Haven-Northern Middlesex- Southern Fairfield-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Northern Queens-Northern Nassau- 940 AM EDT Thu Jul 8 2021 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ008-010>012-091345- Northern New London-Southern New Haven-Southern Middlesex- Southern New London- 940 AM EDT Thu Jul 8 2021 ...TROPICAL STORM WARNING IN EFFECT... ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for southern Connecticut. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ078-079-091345- Northwest Suffolk-Northeast Suffolk- 940 AM EDT Thu Jul 8 2021 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-340-345-350-353-355-091345- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 940 AM EDT Thu Jul 8 2021 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ335-338-091345- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- 940 AM EDT Thu Jul 8 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Remnants of Tropical Storm Elsa will move through tonight bringing heavy rain and potentially gusty winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Tropical storm conditions are possible for the eastern waters into Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Jul 8, 3:19 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service New York NY
319 PM EDT Thu Jul 8 2021
NJZ006-104-NYZ070>073-082000-
Hudson-Eastern Bergen-Southern Westchester-Bronx-New York
(Manhattan)-Northern Westchester-
319 PM EDT Thu Jul 8 2021
...A STRONG THUNDERSTORM WILL AFFECT HUDSON...SOUTHEASTERN BERGEN...
NEW YORK (MANHATTAN)...BRONX AND SOUTHERN WESTCHESTER COUNTIES...
At 318 PM EDT, a strong thunderstorm was located over Ridgefield,
moving northeast at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
This storm will be near...
Mott Haven around 325 PM EDT.
East Tremont and Englewood around 330 PM EDT.
Riverdale around 335 PM EDT.
Yonkers and New Rochelle around 345 PM EDT.
Dobbs Ferry around 350 PM EDT.
Scarsdale around 355 PM EDT.
White Plains and Port Chester around 400 PM EDT.
Torrential rainfall and frequent cloud to ground lightning are also
occurring with this storm. Do not drive your vehicle through flooded
roadways. Seek a safe shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4080 7407 4100 7391 4100 7389 4102 7389
4112 7381 4104 7368 4101 7366 4101 7364
4100 7364 4100 7366 4075 7399
TIME...MOT...LOC 1918Z 217DEG 23KT 4082 7399
GoodmanLocal storm report, Jul 8, 3:27 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
327 PM EDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM HAIL HILLSDALE 41.01N 74.04W
07/08/2021 E2.50 INCH BERGEN NJ PUBLIC
&&Special weather statement, Jul 8, 3:27 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service New York NY
327 PM EDT Thu Jul 8 2021
NJZ105>107-082015-
Eastern Essex-Western Union-Western Essex-
327 PM EDT Thu Jul 8 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN UNION AND ESSEX
COUNTIES...
At 325 PM EDT, a strong thunderstorm was located over Far Hills, or 8
miles southwest of Morristown, moving northeast at 25 mph.
Winds up to 40 mph are possible with this storm.
Locations that could be impacted include...
Bloomfield, Orange, Summit, Millburn, Caldwell, Fairfield, East
Orange, Irvington, West Orange, Montclair, Belleville, Livingston,
Maplewood, South Orange and Verona.
LAT...LON 4066 7445 4067 7446 4068 7445 4072 7439
4076 7436 4076 7438 4079 7437 4082 7433
4086 7432 4087 7434 4091 7433 4091 7429
4089 7428 4090 7427 4088 7426 4088 7424
4078 7415 4075 7417 4066 7440
TIME...MOT...LOC 1925Z 238DEG 24KT 4071 7459
GoodmanLocal storm report, Jul 8, 3:54 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
354 PM EDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG 1 W HO-HO-KUS 41.00N 74.12W
07/08/2021 BERGEN NJ PUBLIC
LARGE TREE DOWN.
&&Special weather statement, Jul 8, 4:00 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service New York NY
400 PM EDT Thu Jul 8 2021
NYZ078-177-082045-
Northwest Suffolk-Northern Nassau-
400 PM EDT Thu Jul 8 2021
...STRONG THUNDERSTORMS WILL AFFECT THE NORTH SHORE OF NASSAU AND
WESTERN SUFFOLK COUNTIES...
At 358 PM EDT, strong thunderstorms were located near Center Island
and Lloyd Harbor, moving east at 15 mph.
Winds in excess of 40 mph, pea size hail, and heavy rain are
possible with these storms.
Locations that could be impacted include...
Commack, Huntington Station, Centereach, Huntington, Stony Brook,
Northport, Oyster Bay, Smithtown, Bayville, Centerport, Cold Spring
Harbor, East Northport, Lake Ronkonkoma, Kings Park and Setauket.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4082 7365 4092 7359 4093 7352 4096 7349
4094 7342 4097 7339 4094 7334 4095 7329
4092 7322 4093 7317 4098 7317 4099 7312
4098 7307 4083 7305
TIME...MOT...LOC 1958Z 263DEG 13KT 4094 7343
GoodmanSpecial weather statement, Jul 8, 4:06 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service New York NY
406 PM EDT Thu Jul 8 2021
CTZ009-010-082045-
Southern Fairfield-Southern New Haven-
406 PM EDT Thu Jul 8 2021
...STRONG THUNDERSTORM WILL AFFECT COASTAL FAIRFIELD AND NEW HAVEN
COUNTIES...
At 404 PM EDT, strong thunderstorms were located over western Long
Island Sound. The strongest of these was located near Fairfield,
moving east at 25 mph.
Winds up to 40 mph, pea size hail, and heavy rain and possible with
these storms.
Locations that could be impacted include...
Bridgeport, New Haven, Stamford, Norwalk, Milford, Fairfield,
Stratford, Branford, Westport, Darien, Orange, West Haven, East Haven
and Woodmont.
LAT...LON 4132 7281 4125 7279 4123 7289 4125 7292
4119 7301 4120 7305 4117 7310 4114 7309
4116 7317 4111 7325 4112 7330 4103 7342
4101 7349 4109 7354 4119 7328
TIME...MOT...LOC 2004Z 257DEG 22KT 4111 7326
GoodmanThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:02 PM EDT | Special Weather Statement | OKX | Putnam | 43 min |
| Jul 7, 10:43 PM EDT | Special Weather Statement | OKX | Dutchess | 47 min |
| Jul 7, 11:19 PM EDT | Special Weather Statement | OKX | Orange | 56 min |
| Jul 7, 11:34 PM EDT | Special Weather Statement | OKX | Orange, Putnam | 56 min |
| Jul 7, 11:46 PM EDT | Special Weather Statement | OKX | Orange, Putnam, Rockland, Westchester | 44 min |
| Jul 8, 12:18 AM EDT | Areal Flood Advisory | OKX | Orange | 66 min |
| Jul 8, 12:29 AM EDT | Special Weather Statement | OKX | Putnam, Westchester | 46 min |
| Jul 8, 12:44 AM EDT | Areal Flood Advisory | OKX | Orange, Putnam | 62 min |
| Jul 8, 5:08 AM EDT | Tropical Storm Warning | OKX | Nassau, Suffolk | 33 hr |
| Jul 8, 9:23 AM EDT | Areal Flood Advisory | OKX | Orange | 112 min |
| Jul 8, 11:54 AM EDT | Special Weather Statement | OKX | Orange | 66 min |
| Jul 8, 12:59 PM EDT | Special Weather Statement | OKX | Putnam | 46 min |
| Jul 8, 12:59 PM EDT | Special Weather Statement | OKX | Rockland | 46 min |
| Jul 8, 1:24 PM EDT | Severe Thunderstorm Warning | OKX | Rockland | 51 min |
| Jul 8, 2:11 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Rockland, Westchester | 49 min |
| Jul 8, 2:29 PM EDT | Areal Flood Advisory | OKX | Rockland, Westchester | 2 hr |
| Jul 8, 2:53 PM EDT | Special Marine Warning | OKX | 52 min | |
| Jul 8, 2:58 PM EDT | Special Weather Statement | OKX | Nassau, Queens | 47 min |
| Jul 8, 3:10 PM EDT | Small Craft Advisory | OKX | 23 hr | |
| Jul 8, 3:15 PM EDT | Flash Flood Warning | OKX | Rockland, Westchester | 3 hr |
| Jul 8, 3:19 PM EDT | Special Weather Statement | OKX | New York | 41 min |
| Jul 8, 3:49 PM EDT | Special Marine Warning | OKX | 56 min | |
| Jul 8, 3:53 PM EDT | Flash Flood Warning | OKX | Bronx, Kings, Nassau, New York, Queens, Westchester | 3 hr |
| Jul 8, 4:00 PM EDT | Special Weather Statement | OKX | Nassau | 45 min |
| Jul 8, 4:37 PM EDT | Special Weather Statement | OKX | Bronx, New York | 38 min |
| Jul 8, 4:51 PM EDT | Special Marine Warning | OKX | 24 min | |
| Jul 8, 5:03 PM EDT | Special Weather Statement | OKX | Nassau | 42 min |
| Jul 8, 5:06 PM EDT | Flash Flood Warning | OKX | Bronx, New York, Westchester | 3 hr |
| Jul 8, 5:16 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 44 min |
| Jul 8, 5:38 PM EDT | Areal Flood Advisory | OKX | Nassau, Suffolk | 3 hr |
| Jul 8, 5:59 PM EDT | Special Weather Statement | OKX | Suffolk | 46 min |
| Jul 8, 6:15 PM EDT | Areal Flood Advisory | OKX | Rockland, Westchester | 3 hr |
| Jul 8, 6:40 PM EDT | Special Weather Statement | OKX | Suffolk | 50 min |
| Jul 8, 6:59 PM EDT | Areal Flood Advisory | OKX | Kings, Nassau, New York, Queens | 90 min |
| Jul 8, 7:17 PM EDT | Special Weather Statement | OKX | Nassau | 43 min |
| Jul 8, 3:08 PM EDT | Special Weather Statement | OKX | Bergen | 37 min |
| Jul 8, 3:27 PM EDT | Special Weather Statement | OKX | Essex | 48 min |
| Jul 8, 6:35 PM EDT | Special Weather Statement | OKX | Bergen, Essex, Hudson, Union | 40 min |
| Jul 8, 7:25 PM EDT | River Flood Warning | OKX | Bergen | 12 hr |
| Jul 7, 8:25 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 35 min |
| Jul 7, 9:06 PM EDT | Special Weather Statement | OKX | 39 min | |
| Jul 7, 9:41 PM EDT | Special Weather Statement | OKX | 49 min | |
| Jul 8, 12:49 AM EDT | Special Weather Statement | OKX | 41 min | |
| Jul 8, 1:26 AM EDT | Special Weather Statement | OKX | 49 min | |
| Jul 8, 1:30 AM EDT | Special Weather Statement | OKX | 45 min | |
| Jul 8, 2:24 AM EDT | Special Weather Statement | OKX | 51 min | |
| Jul 8, 2:00 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 45 min |
| Jul 8, 2:45 PM EDT | Special Weather Statement | OKX | 45 min | |
| Jul 8, 4:22 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 3 hr |
| Jul 8, 4:53 PM EDT | Special Weather Statement | OKX | 52 min |
Nearby
Special Weather Statements in Connecticut, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.